Hail, Wichita
- When
- March 29, 11:00 AM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.900, -98.500
Showers and thunderstorms continued to develop during the morning hours and persisted into the afternoon over north central Texas. Although much of the focus with the thunderstorms was on heavy rain, a thunderstorm briefly became severe over Wichita county with large hail reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Showers and thunderstorms continued to develop during the morning hours and persisted into the afternoon over north central Texas. Although much of the focus with the thunderstorms was on heavy rain, a thunderstorm briefly became severe over Wichita county with large hail reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 29, 10:11 AM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1111 AM CDT THU MAR 29 2007 .UPDATE... WHAT IS LEFT OF THE MCS THAT PUSHED ACROSS OKLAHOMA OVERNIGHT IS NOW EXITING OUR NORTHEAST ZONES. NEW THUNDERSTORM DEVELOPMENT HAS BEGUN ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA ALONG A WEAK BOUNDARY EXTENDING SOUTHWARD INTO CENTRAL TEXAS. THERE IS POTENTIAL FOR HEAVY RAIN ESPECIALLY ACROSS WESTERN NORTH TEXAS AND PARTS OF SOUTHERN OKLAHOMA GIVEN INTENSITY OF STORMS AND LIKELIHOOD OF STORMS TRAINING OVER THE SAME AREA. ADDITIONAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE LATER THIS AFTERNOON AND EVENING AS A DRYLINE MOVES INTO WESTERN OKLAHOMA. A COLD FRONT SHOULD BEGIN TO MOVE INTO NORTHWEST OKLAHOMA LATER THIS EVENING AND WHERE COLD FRONT/DRYLINE INTERSECTS MAY PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT. UNCERTAINTY REMAINS ON HOW MUCH DESTABILIZATION WILL OCCUR TODAY AFTER ENVIRONMENT HAS BEEN WORKED OVER BY LAST NIGHTS SYSTEM...HOWEVER...CLOUD COVER HAS ALREADY DECREASED ACROSS THE PANHANDLES AND FAR WESTERN OKLAHOMA...SO HEATING SHOULD BE ABLE TO TAKE PLACE THIS AFTERNOON. UPDATES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 434 AM CDT THU MAR 29 2007/ DISCUSSION... CONVECTIVE COMPLEX MOVING EAST ACROSS THE AREA EARLY THIS MORNING AND WILL CONTINUE TO MOVE EAST THROUGH THE MORNING. THIS COMPLEX ALSO MUDDIES THE FORECAST PICTURE FOR TODAY. THE CHANCES OF STORM REDEVELOPMENT OVER THE AREA THIS AFTERNOON WILL BE HIGHLY CONTINGENT ON THE MOVEMENT AND TIMING OF THE CURRENT CONVECTION. WILL KEEP HIGHEST CHANCES AHEAD OF CURRENT SYSTEM AND CHANCE POPS AGAIN OUT WEST THIS AFTERNOON AND TRENDS WILL HAVE TO BE WATCHED DURING THE DAY. IF WE CAN RECOVER FAVORABLE SURFACE CONDITIONS... THERE WILL BE DEEP LAYER SHEAR OF 50 TO 60 KNOTS AVAILABLE TO US THIS AFTERNOON AND ANOTHER DAY OF SEVERE WEATHER MAY BE A POSSIBILITY IF DESTABILIZATION OCCURS BEHIND CURRENT SYSTEM. THUNDERSTORM CHANCES INCREASE AGAIN OVERNIGHT AS MOST MODELS BRING THE SURFACE COLD FRONT INTO THE AREA AIDING FOCUS FOR STORM DEVELOPMENT OVERNIGHT. THIS BOUNDARY IS PROGGED TO STALL OR AT LEAST REMAIN OVER THE AREA INTO FRIDAY NIGHT BEFORE FINALLY MOVING OUT OF THE AREA LATE FRIDAY NIGHT OR SATURDAY AS A MORE SIGNIFICANT WAVE SWINGS AROUND THE BASE OF THE SLOWLY MOVING ROCKY MOUNTAIN TROUGH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 58 72 51 / 90 50 60 60 HOBART OK 70 52 69 48 / 50 40 50 50 WICHITA FALLS TX 75 56 73 50 / 90 40 60 60 GAGE OK 71 47 62 40 / 30 20 30 30 PONCA CITY OK 70 59 71 51 / 90 60 50 70 DURANT OK 77 63 76 57 / 50 60 50 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 07/20
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU MAR 29 2007
OKZ004>048-050>052-TXZ083>090-301200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT THU MAR 29 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF THE NWS NORMAN FORECAST AREA.
TIMING...
STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS
AND SOUTHERN OKLAHOMA. OTHER SEVERE STORMS MAY FORM BY LATE
AFTERNOON CLOSE TO THE WESTERN OKLAHOMA BORDER AND COULD CONTINUE
THROUGH TONIGHT.
IMPACTS...
HAIL UP TO 1.5 INCHES IN DIAMETER...AND WIND GUSTS TO 65 MPH WILL BE
THE MAIN IMPACTS TODAY AND TONIGHT. GIVEN THE AMOUNT OF
SHEAR...SUPERCELLS CAN NOT BE RULED OUT...ESPECIALLY IF GREATER
INSTABILITY CAN REDEVELOP.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS TODAY AND
TONIGHT.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS...AHEAD OF
AN OUTFLOW BOUNDARY THAT FORMED FROM OVERNIGHT STORMS. AS HEATING
INCREASES THROUGHOUT THE DAY...THESE STORMS ARE EXPECTED TO
STRENGTHEN AS THEY MOVE INTO SOUTHERN OKLAHOMA...WITH THE BEST
CHANCES FOR SEVERE STORMS EAST OF A LINE FROM WAURIKA...TO PAULS
VALLEY...AND CHANDLER. ALTHOUGH INSTABILITY IS PREDICTED TO BE LESS
THAN YESTERDAY...INSTABILITY AND SHEAR ARE EXPECTED TO BE SUFFICIENT
FOR A FEW SEVERE STORMS...WITH 1.5 INCH DIAMETER HAIL AND WINDS TO
65 MPH POSSIBLE. IF GREATER INSTABILITY DEVELOPS...MORE INTENSE
STORMS WILL BE POSSIBLE...INCLUDING SUPERCELLS. AVERAGE STORM MOTION
WILL BE TOWARD THE NORTHEAST AT 35 MPH.
ADDITIONAL STORMS MAY DEVELOP LATER TODAY NEAR THE WESTERN OKLAHOMA
BORDER WHERE A COLD FRONT RESIDES. THE FRONT IS EXPECTED TO MOVE
LITTLE THROUGHOUT THE DAY...WITH HEATING AND CONVERGENCE NEAR THE
FRONT POSSIBLY SUFFICIENT FOR ADDITIONAL THUNDERSTORMS. IF STORMS
DEVELOP ACROSS THIS REGION...SUFFICIENT SHEAR WILL EXIST TO SUPPORT
ORGANIZED SEVERE STORMS. THESE STORMS COULD THEN ORGANIZE INTO ONE
OR MORE CLUSTERS OF STORMS OVERNIGHT... WITH ADDITIONAL SEVERE
WEATHER POSSIBLE FARTHER EAST.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL WILL LIKELY RESULT IN RAPID RUNOFF AND
POSSIBLE FLOODING WHERE MULTIPLE STORMS TRACK ACROSS THE SAME
AREAS...ESPECIALLY ACROSS PARTS OF NORTH TEXAS AND SOUTHERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY THROUGH EARLY
SATURDAY AS THE STORM SYSTEM EJECTS ACROSS THE SOUTHERN PLAINS.
THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE EARLY AND MIDDLE
PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL CONTINUE TO BE A CONCERN THROUGH AT LEAST FRIDAY
NIGHT. IN ADDITION TO THE FLASH FLOODING THREAT... MAINSTEM FLOODING
ON AREA RIVERS MAY OCCUR.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
JAMES/JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1012 AM CDT THU MAR 29 2007 TXZ090-291530- CLAY TX- 1012 AM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN AND EASTERN CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF VASHTI AT 1012 AM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1021 AM CDT THU MAR 29 2007 TXZ086-291545- WICHITA TX- 1021 AM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF KAMAY AT 1021 AM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1045 AM CDT THU MAR 29 2007 OKZ037-044-291600- COTTON OK-TILLMAN OK- 1045 AM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND EASTERN TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF GRANDFIELD AT 1045 AM CDT...MOVING NORTHEAST AT 60 MPH. SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE. WR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CDT THU MAR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL VICI 36.15N 99.30W
03/29/2007 E0.75 INCH DEWEY OK PUBLIC
&&
JPIKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1135 AM CDT THU MAR 29 2007 OKZ037-038-291700- TILLMAN OK-COMANCHE OK- 1135 AM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND TILLMAN COUNTIES. STRONG THUNDERSTORMS WERE LOCATED MILES SOUTH OF HOLLISTER...AND FROM CACHE TO THE WICHITA MOUNTAINS WILDLIFE REFUGE AT 1135 AM CDT...MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...WITH UP TO AN INCH FALLING IN A SHORT TIME. THIS MAY CREATE STANDING WATER ON ROADS. SMALL HAIL AND BRIEF WIND GUSTS OVER 40 MPH ARE ALSO POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CDT THU MAR 29 2007 OKZ023-035-291715- CADDO OK-KIOWA OK- 1146 AM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF BOONE AT 1146 AM CDT...MOVING NORTH AT 45 MPH. THIS STORM WILL LIKELY PRODUCE TORRENTIAL RAIN...WITH UP TO AN INCH FALLING IN A SHORT TIME. THIS WILL RESULT IN PONDING OF WATER ON ROADWAYS. IN ADDITION...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF STRONG WIND GUSTS WILL OCCUR. BURKE
The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 17:01 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24051, 24052.